Florida, 2005

Damaging Wind in Florida, August 7, 2005

August 7, 2005 · NWS MFL · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 7, 1:46 PM EST, 3 hours 14 minutes earlier.

Area forecast discussion, Aug 7, 1:46 PM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
246 PM EDT SUN AUG 7 2005

.DISCUSSION...FORECAST SOUNDINGS FROM BOTH THE GFS AND ETA SHOW
THAT A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE ACROSS
SOUTH FLORIDA THROUGHOUT THE WEEK AHEAD. AS SUCH...TYPICAL DAYTIME
AND EVENING CONVECTION IS ALMOST CERTAIN EACH DAY THIS WEEK.
REFINING THE DETAILS OF WHERE THIS CONVECTION WILL OCCUR EACH DAY
IS THE CHALLENGE. GFS HAS AGAIN BACKED OFF ON BUILDING IN THE ATLANTIC
RIDGE BY ABOUT A DAY...NOW SHOWING WEDNESDAY. ETA IS LESS
AGGRESSIVE...AND POPS SEEM MORE IN LINE WITH WHAT WOULD BE EXPECTED
IN A LIGHT FLOW AND MOIST/UNSTABLE ENVIRONMENT...SO WILL SIDE WITH THIS
MODEL. AS SUCH...HAVE INCREASED POPS A TAD THROUGH MID WEEK ACROSS MOST
AREAS.

TAFB NOW ANALYZES A SURFACE TROUGH EXTENDING SOUTH FROM A STILL
IMPRESSIVE SPINNING UPPER LOW NOW NORTH OF THE TURKS/CAICOS
ISLANDS. ETA SHOWS THIS TROUGH MOVING TO OFF THE SE FLORIDA COAST
TUE-WED...BUT WEAK. GFS DOES NOT SHOW THIS. SHOULD ETA
VERIFY...WOULD EXPECT THUNDERSTORM ACTIVITY TO INCREASE OVER THE
ATLANTIC WATERS MID WEEK...BUT GIVEN HOW WEAK THE TROUGH IS...WILL
JUST KEEP ISOLD-SCT STORMS IN THE FORECAST FOR NOW.

&&

.MARINE...LIGHT FLOW WILL CONTINUE TO KEEP SEAS AT 2 FEET OR LESS
THROUGHOUT THE PERIOD.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  91  76  90 /  50  55  40  55
FORT LAUDERDALE  77  90  77  89 /  50  60  40  60
MIAMI            77  91  78  91 /  50  60  40  60
NAPLES           76  91  76  90 /  50  50  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DG
Hazardous weather outlook, Aug 7, 9:11 AM EST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1011 AM EDT SUN AUG 7 2005

FLZ063-066>075-080900-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1011 AM EDT SUN AUG 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...STRONG STORMS EXPECTED THIS AFTERNOON AND EARLY EVENING...

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS
AFTERNOON AND EARLY EVENING. THE ACTIVITY WILL BEGIN EARLY TO MID
AFTERNOON ALONG THE SEA BREEZES NEAR COASTAL AREAS AND LAKE
BREEZES AROUND LAKE OKEECHOBEE. THE STORMS ARE EXPECTED TO DRIFT
SLOWLY SOUTHEAST THROUGHOUT THE AFTERNOON AND INTO THE EARLY
EVENING. THE STRONGEST STORMS WILL LIKELY PRODUCE HEAVY DOWNPOURS,
BRIEF WIND GUSTS TO 35 MPH AND SMALL HAIL. HOWEVER THE GREATEST
DANGER WILL BE FREQUENT TO EXCESSIVE LIGHTNING STRIKES.

FLOODING: LOCALLY HEAVY DOWNPOURS ARE LIKELY, ESPECIALLY ALONG
THE METROPOLITAN AREAS OF PALM BEACH, BROWARD AND MIAMI-DADE
COUNTIES...ELEVATING THE POTENTIAL FOR MINOR FLOODING IN POORLY
DRAINED OR LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE, BUT
ORGANIZED ACTIVITY IS NOT ANTICIPATED AT THIS TIME THAT WOULD
REQUIRE WATCHES OR WARNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Aug 7, 4:05 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
505 PM EDT SUN AUG 7 2005

FLZ068-072215-
PALM BEACH EASTERN-
INCLUDING THE CITY OF...WEST PALM BEACH
505 PM EDT SUN AUG 7 2005

...STRONG THUNDERSTORMS OVER PALM BEACH SUBURBS...

STRONG THUNDERSTORMS HAVE DEVELOPED OVER THE SUBURBS OF PALM BEACH
COUNTY FROM THE ACREAGE SOUTH THROUGH ROYAL PALM BEACH AND
WELLINGTON TO WESTERN DELRAY BEACH. THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO 35 TO 40 MPH AND SMALL HAIL
THROUGH 545 PM. THEY ARE ABOUT STATIONARY AND RAINFALL AMOUNTS
COULD APPROACH 1 INCH THROUGH 6 PM.

The radar

The Miami radar (KAMX), 54 km away, was scanning. The volume nearest the first event began at 21:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Broward

When
August 7, 5:00 PM EST
Where
Broward County, Davie
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
26.067, -80.233

A severe thunderstorm wind gust blew down a power pole which electrocuted seven goats and a llama who were standing in a pasture.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470228.